Alert archive / Indiana / Gale Warnings in 2008
Gale Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 29, 2008, 4:46 AM EST. It took effect at Dec 29, 2008, 10:00 AM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2008, 4:46 AM EST (09:46 UTC)
- In effect from
- Dec 29, 2008, 10:00 AM EST
- Expired
- Dec 29, 2008, 11:02 PM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
874 WHUS73 KIWX 290946 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 446 AM EST MON DEC 29 2008 .A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES EAST FROM THE NORTHERN PLAINS ACROSS THE GREAT LAKES TODAY AND TONIGHT. THE COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE EAST ACROSS SOUTHERN LAKE MICHIGAN THIS AFTERNOON. LMZ043-046-291800- /O.UPG.KIWX.SC.Y.0083.081229T1500Z-081230T1200Z/ /O.NEW.KIWX.GL.W.0022.081229T1500Z-081230T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 446 AM EST MON DEC 29 2008 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHWEST GALES WILL DEVELOP THIS MORNING AND VEER NORTHWEST BY THIS EVENING AS A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT MOVES THROUGH THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
2 follow-up statements
956 WHUS73 KIWX 292005 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 305 PM EST MON DEC 29 2008 .A LOW PRESSURE SYSTEM WILL INTENSIFY AS IT MOVES EAST FROM THE NORTHERN PLAINS ACROSS THE GREAT LAKES INTO TONIGHT. A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE EAST ACROSS SOUTHERN LAKE MICHIGAN BY EVENING. LMZ043-046-300400- /O.CON.KIWX.GL.W.0022.000000T0000Z-081230T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 305 PM EST MON DEC 29 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... SOUTHWEST WINDS TO 30 KNOTS WITH A FEW GALE FORCE GUSTS TO 40 KNOTS...WILL PERSIST INTO THE EVENING AS WINDS VEER TO THE NORTHWEST IN THE WAKE OF A COLD FRONT. WINDS WILL DIMINISH OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
011 WHUS73 KIWX 300402 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1102 PM EST MON DEC 29 2008 .A LOW PRESSURE AREA WILL MOVE EAST OUT OF THE REGION TONIGHT AS ANOTHER SYSTEM APPROACHES. THERE WILL BE JUST A SHORT LULL IN THE WINDS DURING THE DAY TUESDAY AS THIS NEXT SYSTEM WILL RACE INTO THE AREA BY LATE TUESDAY AFTERNOON... BRINGING THE POTENTIAL FOR GALE FORCE WINDS TUESDAY EVENING. THESE STRONG WINDS ARE EXPECTED TO DEVELOP TUESDAY NIGHT AND PERSIST INTO WEDNESDAY MORNING. LMZ043-046-301215- /O.CAN.KIWX.GL.W.0022.000000T0000Z-081230T0400Z/ /O.NEW.KIWX.SC.Y.0084.081230T0402Z-081230T1200Z/ /O.NEW.KIWX.GL.A.0014.081231T0000Z-081231T1400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1102 PM EST MON DEC 29 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS INCLUDING WAVES UP TO 6 FEET ARE EXPECTED TO PERSIST TONIGHT. GALE FORCE WINDS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY MORNING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 29, 1:07 AM EST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 29, 1:07 AM EST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
107 AM EST MON DEC 29 2008
.AVIATION...
A HIGH PRESSURE RIDGE WILL DRIFT SOUTH OF THE OHIO RIVER TONIGHT
AS A CLIPPER TYPE SYSTEM APPROACHES FROM THE NORTHWEST. CONDITIONS
SHOULD REMAIN VFR EARLY GIVEN THE DRY AIRMASS AND SUBSIDENCE
ASSOCIATED WITH THE SFC HIGH. A LOW PRESSURE AREA OVER THE UPPER
MIDWEST AND ASSOCIATED FRONT WILL MOVE RAPIDLY EAST ACROSS THE
GREAT LAKES BY LATE TODAY CAUSING WINDS TO INCREASE. SOME MVFR
CIGS ARE EXPECTED BEHIND THE FRONT LATE IN THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 251 PM EST SUN DEC 28 2008/
SHORT TERM... TONIGHT THROUGH MONDAY
QUIET WEATHER ON TAP THROUGH THE PERIOD. DEEP LOW PRESSURE WHICH WAS
RESPONSIBLE FOR LAST NIGHT/S WIND STORM AND HEAVY RAIN HAS PUSHED
INTO QUEBEC...AND SFC HIGH PRESSURE WILL REMAIN NEARLY STATIONARY
OVER THE SOUTHERN MISSISSIPPI VALLEY...WITH THE NORTHERN EXTENT OF
THE RIDGE AXIS SHIFTING INTO THE EASTERN OH VALLEY. WEAK WAA WILL
COMMENCE ALOFT WITH VERY WEAK UPGLIDE PRESENT MON...ASSOCIATED WITH
A NORTHERN STREAM IMPULSE PUSHING INTO THE UPPER MIDWEST AND GREAT
LAKES. NOT MUCH WX TO SPEAK OF THE NEXT 36 HOURS...WITH ONLY A
CHANCE OF FLURRIES IN THE FAR NORTH MON NIGHT...AS A WEAK CLIPPER
SYSTEM PASSES WELL NORTH OF THE REGION.
HAVE UTILIZED A BLEND OF THE NAM/GFS/SREF...AS ONLY MINIMAL
DIFFERENCES EXITS AMONG THEIR PROGS.
TONIGHT...SCT CU DECK WILL CONTINUE TO ERODE AND DIMINISH AS DRY AIR
ADVECTS INTO THE REGION UNDER SUBSIDING FLOW ALOFT...LEAVING CLEAR
SKIES BY EVENING. GUSTY SW WINDS WILL CONTINUE TO DIMINISH THROUGH
EVENING...BACKING SOUTH IN THE PROCESS. EXPECTING LOWS GENERALLY IN
THE MID 20S WITH LIGHT SOUTHERLY FLOW EXPECTED TO CONTINUE THROUGH
THE NIGHT.
MONDAY AND MONDAY NIGHT...GORGEOUS WX /BY DECEMBER STANDARDS/ IN
STORE WITH MOSTLY SUNNY SKIES FOR MOST OF THE DAY. EXPECT TO SEE AN
INCREASE IN MID AND HIGH CLOUDS...ESPECIALLY ACROSS THE NORTH AS
WEAK THETA-E ADV INITIATES IN REPONSE TO THE ADVANCING CLIPPER
SYSTEM THE NORTH. DO EXPECT TO SEE MOSTLY CLOUDY SKIES IN THE NORTH
OVERNIGHT MON...WITH AN OUTSIDE CHANCE OF FLURRIES...MAINLY IN MI.
MID LEVEL ISENTROPIC ANALYSIS CONFIRMS DECENT LIFT WITH SATURATION
AOA H7-H6. SCT-BKN CLOUDS MON NIGHT SHOULD HOLD TEMPS UP SOME...WITH
WINDS VEERING NORTH BEHIND A WEAK COLD FRONT.
LONG TERM...MODELS ARE NOW IN MUCH BETTER AGREEMENT AND HAVE LINED
UP CLOSER TO THE ECMWF SOLUTION THAT HAS BEEN FAVORED. EXPECT WEAK
HIGH PRESSURE TUESDAY MORNING TO GIVE WAY TO A WEAK CLIPPER THAT
MOVES ACROSS MICHIGAN AND MAY BRING A CHANCE OF SNOW WEDNESDAY
MORNING THAT WILL FADE TO FLURRIES ACROSS NORTHERN SECTIONS OF THE
FORECAST AREA IN THE AFTERNOON. HIGH PRESSURE BUILDS IN WEDNESDAY
NIGHT AND THURSDAY. ANOTHER CLIPPER WITH A TRAILING FRONTAL ZONE
WILL MOVE INTO THE AREA FRIDAY ALONG WITH A CHANCE OF LIGHT SNOW.
HIGH PRESSURE THEN BUILDS IN FOR THE REST OF THE WEEKEND.
TUESDAY SHOULD BE THE WARMEST DAY OF FORECAST PERIOD WITH HIGHS IN
THE UPPER 30S AND LOWER 40S. UPPERS 20S AND LOWER 30S WILL BE ON TAP
THE REST OF THE WEEK. LOWS WILL BE MOSTLY IN THE TEENS AND LOWER 20S
WITH MID AND UPPER 20S FOR WEDNESDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY
FOR LMZ043-046.
&&
SHORT TERM...JC
LONG TERM...SABONES
AVIATION...SKIPPER/TAYLORHazardous weather outlook, Dec 28, 11:03 AM EST, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST SUN DEC 28 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291615- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1103 AM EST SUN DEC 28 2008 /1003 AM CST SUN DEC 28 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SOME ROADS IN NORTHERN INDIANA MAY BE FLOODED TODAY. MANY RIVERS WILL CONTINUE TO RISE DUE TO THE HEAVY RAIN AND SNOW MELT OVER THE WEEKEND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOME RIVER FLOODING WILL LIKELY CONTINUE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-291615- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 AM EST SUN DEC 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SMALL CRAFT ADVISORY LEVELS WILL LIKELY BE REACHED AT VARIOUS TIMES THROUGHOUT THE PERIOD. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 10:58 PM EST | Small Craft Advisory | IWX | 6 hr | |
| Dec 29, 9:16 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 3 days |
| Dec 29, 10:25 AM EST | Wind Advisory | IWX | Elkhart, LaGrange, Steuben | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.